Results 1 to 7 of 7
  1. #1

    Dementia and Morphine

    The nursing home stopped my mother's dementia meds and started giving her morphine, now she is hallucinating in a bad way (freaking out) yet the nurse just says she has to get used to the morphine and that it's OK ?????????
     

  2. #2
    Volunteer Moderator
    Join Date
    Aug 2003
    Location
    Dundee
    Posts
    31,249
    Blog Entries
    25
    That doesn't sound right. Can you speak to a doctor or consultant? I think you need to be given the full information on this.

    My mum was given oramorph for general pain but she went almost comatose with it. She was on no dementia meds because she had Vascular Dementia. Eventually she had to have morphine in a syringe driver but that was in the last week or so of her life and with our knowledge and permission.

    I hope you can get some answers and that your poor mum gets some relief. x
    Izzy
    Carer and Volunteer Moderator

    ABOUT ME.

    'The best things in life are nearest: Breath in your nostrils, light in your eyes, flowers at your feet, duties at your hand, the path of right just before you. Then do not grasp at the stars, but do life's plain, common work as it comes, certain that daily duties and daily bread are the sweetest things in life.'
    Robert Louis Stevenson
     

  3. #3
    Registered User
    Join Date
    Jan 2012
    Posts
    287
    Were your mother's medications changed on the authority of a doctor and if so was this with your prior knowledge?
     

  4. #4
    Registered User
    Join Date
    Jun 2010
    Posts
    1,623
    Morphine can cause hallucinations in certain people - the GP should be asked to check the dose, and whether it really is suitable for your Mum - it doesn't suit everyone.
     

  5. #5
    Registered User
    Join Date
    Jan 2011
    Posts
    1,896
    Many years ago my mum was told that she was sensitive to all opiates after 48 hours of post-operative wakefulness and hallucinations, having been given morphine. 5 years ago she was given regular codeine in hospital as a supposed sedative and had strong auditory hallucinations and sensations of panic and paranoia. I agree, morphine can be unsuitable for some people - check with the doctor.
     

  6. #6

    Insensitive

    The nursing home where my mother is treats the residents like they have NO feelings or awareness ............like inanimate objects instead of people......people tell me they are all like this
     

  7. #7
    I'm guessing you may be somewhere other that the UK?
    Jennifer

    Volunteer moderator and former long distance carer.

    A test of a people is how it behaves toward the old. It is easy to love children. Even tyrants and dictators make a point of being fond of children. But the affection and care for the old, the incurable, the helpless are the true gold mines of a culture.

    Abraham J. Heschel
     

 

 

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts